Thunderstorm Wind, Vinton
- When
- June 28, 5:30 PM EST
- Where
- Vinton County, Zaleski
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.283, -82.400
Trees and large branches were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 28, 1:55 PM EST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 255 PM EDT WED JUN 28 2006 .SHORT TERM /REST OF TONIGHT THROUGH THURSDAY NIGHT/... THE UPPER TROUGH REMAIN IN PLACE OVER THE GREAT LAKES AND OHIO VALLEY FOR THE NEXT 36 HOURS. SEVERAL SHORTWAVES ARE MOVING ACROSS THE REGION. ONE WAVE IS SLIDING ACROSS NRN OHIO INTO PA THIS AFTERNOON...WITH SOME SCATTERED CONVECTION ACROSS THE AREA. THIS WAVE WILL LIFT NORTHEAST AWAY FROM THE AREA AND ONCE THE SUNSETS...THE CONVECTION SHOULD DIMINISH. THE SECOND WAVE IS MUCH STRONGER AND IS PRODUCING CONVECTION ACROSS MICHIGAN AND INDIANA. THE NAM AND GFS BOTH PUSH THIS WAVE THROUGH THE REGION BETWEEN 6Z AND 12Z. HAVE GONE WITH LOW CHANCE POPS AS THIS WAVE CROSSES THE AREA. MOISTURE DOES NOT LOOK GREAT WITH THIS FEATURE...BUT THERE SHOULD BE ENOUGH LOW LEVEL MOISTURE TO HELP SOME SCATTERED SHOWERS TO DEVELOP. FOR THURSDAY...THE MOISTURE GETS EVEN LESS SO THE CHANCE FOR SHOWERS GETS LOWER. HAVE HELD ONTO LOW CHANCE POPS ACROSS THE NORTH SINCE IT IS CLOSEST TO THE COLD POOL...BUT WITH THE MOISTURE BEING EVEN MORE LIMITED...IT WILL BE HARDER TO GET MUCH CONVECTION GOING IN THE SOUTH. THE NAM HOWEVER DOES SHOW SOME DECENT CAPE IN THE LATE AFTERNOON SO CAN NOT RULE OUT SOME CONVECTION SO HELD ON TO SOME ISOLATED SHOWERS TOMORROW. FOR TEMPERATURES...HELD A TOUCH WARMER TONIGHT BANKING ON CLOUDS BEING AROUND WITH THE SHORTWAVE PUSHING THROUGH AND PREVIOUS NIGHTS VALUES HOLD ABOVE THE GUIDANCE SOME. FOR THURSDAY...WENT WITH THE WARMER MAV BASED ON WHAT IS OCCURRING TODAY AND FACT THAT LESS CLOUDS ARE EXPECTED. FOR THURSDAY NIGHT...THE DRIER AIR IS MOVING IN AND WITH SHOULD ALLOW FOR A GOOD RADIATIVE NIGHT...SO WENT COOLER TOWARD THE MAV NUMBERS. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... HIGH PRESSURE FORECASTED TO BUILD IN FRI KEEPING DRY WEATHER THRU SAT AFTERNOON AS IT MOVES OVER THE WESTERN ATLANTIC. UPPER VORT MAX WILL PASS THRU THE AREA STILL HAVING ABUNDANT LOW LEVEL MOISTURE SAT EVENING. THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY ACROSS THE NORTHERN SECTIONS AND EASTERN MOUNTAINS SAT AND SUN. A COUPLE OF COLD FRONT WILL APPROACH FROM THE NORTH MON AND TUE. THE FIRST FRONT IS EXPECTED TO BECOME DIFFUSE AND STATIONARY JUST NORTH OF THE AREA ON MON...KEEPING US IN THE WARM SECTOR. GFS SHOWS AN EAST TO WEST FEATURE IN THE CAPE FIELD OF +1500 J/KG...LIS OF AROUND -5 C AND MOISTURE UP TO 600 HPA ON MON EVENING. GUIDANCE SUGGEST THAT THE SECOND FRONT WILL ALSO BECOME QUASI STATIONARY ACROSS SOUTHERN WEST VIRGINIA ON TUE...BRINGING DEEPER MOISTURE AND MORE UNSTABLE CONDITIONS TO THE AREA. CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE IN A DECREASING TREND AS THE FRONTAL BOUNDARY KEEPS PUSHING SOUTH AND A HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES REGION ON WED. MAV AND MET NUMBERS LOOK TOO LOW...SO WENT CLOSER TO THE WARMER FWC FOR HIGHS AND LOWS THRU SAT. ACCEPTED HPC EXTENDED GRIDS WITH ONLY MINOR TWEAKS IN SKY...POP...AND DEWPOINT GRIDS. && .PREV DISCUSSION... /ISSUED 204 PM EDT WED JUN 28 2006/ AVIATION... WITH THE UPPER TROUGH STILL IN PLACE AND UNSEASONABLE COOL AIR ALOFT...CUMULUS HAVE DEVELOPED QUICKLY IN THE DAYTIME HEATING AND SOME SCATTERED CONVECTION IS DEVELOPING AT THIS TIME. EXPECT THAT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE NEXT FEW HOURS ACROSS THE REGION...BUT THE LIKELIHOOD THAT ANY WILL PASS OVER AN AIRPORT LOCATION IS STILL RATHER SMALL AT THIS TIME SO HAVE ELECTED NOT TO BUT A REDUCTION IN VISIBILITY IN THE TAF AT THIS TIME...BUT WILL MONITOR DEVELOPMENT OVER THE NEXT FEW HOURS WITH SOME AMENDMENTS PROBABLY NECESSARY. ONCE THE DAY TIME HEATING ENDS AND THE WEAK SHORTWAVE ENERGY PASSES...THE CONVECTION SHOULD WANE. AFTER 6Z HOWEVER...ALL MODELS ARE SHOWING ANOTHER SHORTWAVE DIGGING THROUGH THE TROUGH AND ENTERING WESTERN PORTIONS OF THE CWA. THE NAM IS THE STRONGEST WITH THIS WAVE AND DEVELOPS AN AREA OF SHOWERS AND THUNDERSTORMS ALONG THE PATH OF THE WAVE. THE GFS IS A TOUCH SLOWER BUT ALSO HAS THE FEATURE. SO HAVE INCLUDED A BROKEN DECK OF CLOUDS WITH THE WAVE...BUT HAVE NOT INCLUDED ANY PCPN AT THIS TIME AS THE CHANCES FOR RAIN ARE LOW. THE CLOUDS HOWEVER WILL AFFECT ANY RIVER FOG THAT FORMS. SO HAVE PLAYED ONLY IFR TO MVFR FOG TONIGHT...BUT WILL HAVE TO WATCH THE MOVEMENT OF CLOUDS WHICH WILL IMPACT THE TIMING OF THE ONSET AND LIFTING OF THE FOG. ONCE THE SHORTWAVE PASSES ON THURSDAY MORNING...WILL SEE A RETURN TO VFR CONDITIONS WILL CUMULUS DEVELOPMENT BY THE END OF THE PERIOD. PREV DISCUSSION... /ISSUED 311 AM EDT WED JUN 28 2006/ SHORT TERM /TODAY AND TONIGHT/... MUCH QUIETER SHIFT THAN THE PAST FEW MIDS WITH ERN CONUS RAIN MAKER LIFTING N INTO NEW ENGLAND. WDSPRD FG HAS DEVELOPED DUE TO A MCLR SKY AND SATURATED GROUNDS...HWVR ALTOCU CLDS IN RESPONSE TO H7 S/W HAVE CIGS/VIS BOUNCING BACK AND FORTH IN THE S. MRNG FG ERODES BY 14Z GIVING WAY TO A FAIRLY EXTENSIVE CU FIELD THIS AFTN. POCKETS OF DCVA CROSS WITH MEAN H5 TROF STILL TO OUR WEST...THIS TRIGGERS SCT RW/TRW FM LT MRNG THRU THE EVNG HRS. FZL LVL HAS LOWERED TO 7KFT...WHILE -20C ISOTHERM AND WBZ ARE ALSO LOWER THAN TUE. MLCAPES ARE MODEST ARND 1.5KJKG-1. LI/S NEAR -5C AND H7-H5 LAPSE RATES BTWN 6-6.5C/KM FURTHER SUPPORT A SCHC OF SEVERE WX. LIMITING FACTOR ONCE AGAIN FOR ORGANIZED CONV IS LACK OF A STRONG KINEMATIC FIELD WITH SRH BELOW 50M2S-2 AND 0-6KM SHEAR VECTORS AROUND 25KTS. A GOOD CHUNK OF THE CWA IS HIGHLIGHTED IN THE SLGT RISK...BUT ACTIVITY TO ISOLD FOR ANY SVR ATTRIBUTES IN THE GRIDS OR ZFP. THEREFORE SAME RECOURSE AS YDY TAKEN...HIGHLIGHTING THREAT IN THE HWO FOR PENNY OR NICKEL SIZE HAIL. MID LVL WAVES CONT TO TRAVERSE TNGT ESP NRN SECTIONS OF THE CWA. OPTED TO CARRY A SMALL POP THRU THE NGT ACCOUNTING FOR THE POCKET OF COOLER AIR. FARTHER S...ANOTHER MAINLY CLOUD FREE NGT IS FCST...SO FG ONCE AGAIN WL DEVELOP. LONG TERM /THURSDAY THROUGH TUESDAY/... ANOTHER MID-LEVEL SHORTWAVE TROF WILL SWEEP ACROSS THE REGION THURSDAY INTO THURSDAY NIGHT...BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. AS THIS FEATURE PULLS EAST...IT WILL LEAVE THE FORECAST AREA IN NORTHWEST FLOW WITH SEVERAL WEAK SYSTEMS EXPECTED TO MOVE SOUTHEAST IN THE FLOW. HOWEVER...MODELS INDICATE HIGH PRESSURE AT THE SURFACE SHOULD BUILD IN WITH DRY WEATHER EXPECTED FRIDAY AND FRIDAY NIGHT. MODELS THEN INDICATE A WARM FRONT WILL MOVE NORTHEAST ON SATURDAY... BRINGING A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS. OTHER THAN SOME MINOR TWEAKS BASED ON THE LATEST MODELS INTERPRETATION OF THESE FEATURES...HAVE NOT MADE ANY REAL CHANGES. HAVE NOT MADE ANY CHANGES TO FORECAST PACKAGE BEYOND SATURDAY NIGHT...BECAUSE I DO NOT LIKE MAKING CHANGES BASED ON ONE MODEL. BUT CURRENT THINKING IS THAT WE MAY BE A LITTLE FAST BRINGING IN THE HIGHER POPS AND ASSOCIATED WEATHER ON SUNDAY AS LATEST GUIDANCE IS SLOWER WITH APPROACHING COLD FRONT. IT NOW LOOKS LIKE CENTRAL AND SOUTHERN PORTIONS OF THE AREA MAY BE DRY ON SUNDAY AS COLD FRONT SHOULD STILL BE WELL NORTH THROUGH SUNDAY AFTERNOON. GFS SUGGESTS THIS FRONT MAY PUSH INTO OUR NORTHERN COUNTIES SUNDAY NIGHT AND BECOME STATIONARY INTO TUESDAY. THIS COULD RESULT IN A REPEAT PERFORMANCE OF SOME WATER PROBLEMS EARLY NEXT WEEK. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...ESS LONG TERM...ARJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 338 AM EDT WED JUN 28 2006 OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-290745- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- 338 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORM IS FORECAST AGAIN TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER TODAY AND COULD PRODUCE PENNY TO NICKEL SIZE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-105-VAZ003-004-WVZ005-013-024>026-033>040-046-047- 290745- GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN- MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 338 AM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 29
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 258 PM EDT WED JUN 28 2006 WVZ037-038-281930- NICHOLAS-WEBSTER- 258 PM EDT WED JUN 28 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR NORTHERN NICHOLAS AND WEBSTER COUNTY. AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL NICHOLAS COUNTY...OR ABOUT 11 MILES NORTH OF SUMMERSVILLE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE BIRCH RIVER. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 332 PM EDT WED JUN 28 2006 OHZ084-282000- VINTON- 332 PM EDT WED JUN 28 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR WESTERN VINTON COUNTY. AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST OF MCARTHUR...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE EAGLE MILLS...CREOLA...ALLENSVILLE AND LAKE HOPE STATE PARK. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 409 PM EDT WED JUN 28 2006 OHZ075-084-282100- ATHENS-VINTON- 409 PM EDT WED JUN 28 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR EXTREME NORTHEASTERN VINTON COUNTY...AND NORTHERN ATHENS COUNTY. AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAKE HOPE STATE PARK...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE BURR OAK STATE PARK...ZALESKI...TRIMBLE...THE PLAINS...NELSONVILLE AND JACKSONVILLE. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 441 PM EDT WED JUN 28 2006 WVZ014-015-282345- PUTNAM-KANAWHA- INCLUDING THE CITIES OF...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS 441 PM EDT WED JUN 28 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... THE KANAWHA RIVER REMAINS IN CREST AT CHARLESTON THIS WEDNESDAY EVENING. THE LEVEL HAS BEEN RUNNING BETWEEN 20 AND 21 FEET ON THE SOUTH SIDE BRIDGE GAUGE FOR MOST OF THE DAYLIGHT HOURS...AND IS STILL AT THAT LEVEL EARLY THIS EVENING. THIS IS WELL BELOW THE 30 FOOT FLOOD STAGE...BUT NORMAL JUNE LEVELS ARE AROUND 7.5 FEET. THE KANAWHA RIVER WILL BEGIN TO RECEDE SLOWLY ON THURSDAY. HOWEVER...EVEN ON FRIDAY...WATER LEVELS WILL LIKELY BE TOO HIGH FOR MOST RECREATIONAL BOATERS. KTB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 507 PM EDT WED JUN 28 2006 OHZ067-282145- MORGAN- 507 PM EDT WED JUN 28 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MCCONNELSVILLE...OR ABOUT 5 MILES NORTH OF CHESTERHILL...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE HACKNEY... BRISTOL...STOCKPORT AND MALTA. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 620 PM EDT WED JUN 28 2006 OHZ083-282245- JACKSON- 620 PM EDT WED JUN 28 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE...FOR NORTHERN AND EASTERN JACKSON COUNTY. AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WELLSTON...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE JACKSON AND COALTON. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 11
The Charleston,WV radar (KRLX), 123 km away, was scanning. The volume nearest the first event began at 22:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and large branches were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505266.